Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 15, 2019, 4:03 PM EDT for Bath County, Montgomery County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2019, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 15, 2019, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:46 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 15, 3:46 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 346 PM EDT Mon Jul 15 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 346 PM EDT MON JUL 15 2019 Thunderstorms developed along a differential heating boundary over the western part of the forecast area this afternoon, with the strongest storms and heaviest rain currently over the northwest part of the forecast area. Isolated to scattered storms have also developed over the eastern part of the forecast area. The precipitable water (PW) ranges from around 1.5 inches in the far eastern part of the area to around 1.8 inches in the northwest. The storms should be efficient rain producers, especially in the northwest part of the area. So far the storms have at least been fairly progressive in their northward movement. With loss of daytime heating storms will diminish this evening, and will decrease rain chances in the forecast as we move through the evening. With dewpoints still in the upper 60s to lower 70s we'll have another muggy night, with lows similar to last night. Daytime heating will lead to more showers and storms on Tuesday with maximum temperatures similar to today's. The best chance for storms will again be in the western part of the forecast area on Tuesday. As the remnant circulation of Barry moves east Tuesday into Tuesday night, we'll see increasing rain chances from west to east Tuesday night, with rain chances highest towards 12Z Wednesday morning. .LONG TERM...(Wednesday through Monday) Issued at 324 PM EDT MON JUL 15 2019 The extended portion of the forecast begins on Wednesday with the upper level pattern transitioning to a more zonal pattern. Another factor in the extended will be the remnants of Barry now basically an extra tropical storm. The zonal flow will shift whats left of this feature through the OH and TN Valleys Wednesday and Wednesday night. After the remnants of Barry push east, the upper level pattern takes on a progressive zonal flow and its not until Day 7 on Sunday that a trough starts digging into the Pacific Northwest. During the period, ridging aloft sets up over the southern CONUS and remains in place most of Thursday through the rest of the extended. Concerning the vort lobe that pushes through that is the remnants of Barry, model soundings indicate a good 2 inch PWAT for Wednesday afternoon. This is in combination with the near 3000 MU CAPE values expected. Thus, there is still a good chance for some instances of heavy rainfall but general amounts will only lead to an inch with only a few isolated areas seeing more. This threat should persist into Wednesday night and Thursday morning. Will mention this threat in the HWO. For the rest of the extended, the mid level ridge sets up but with the surface high over the southeast as well, return flow will be a concern into the weekend. Thus, each day across eastern Kentucky, there will be a chance of showers and thunderstorms. Friday and Saturday will see the chance mainly along the VA border as a remnant boundary will remain in place. Sunday, will feature the ridge weakening as more tropical moisture advects north. Thus will expect shower and thunderstorm development with the weakening subsidence across all of eastern Kentucky. In addition, high temperatures for Friday through Sunday && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 108 PM EDT MON JUL 15 2019 The primary moisture from the remains of Barry will remain to our west through the forecast period. However, afternoon heating will lead to scattered thunderstorms this afternoon and evening. similar to yesterday. While a thunderstorm cannot be ruled out at any TAF location, it is more likely that thunderstorms will not affect any given TAF. With that in mind will carry VCTS in the TAFS for this afternoon into the evening. VFR conditions will prevail through the forecast period, though localized MVFR ceilings will occur early this afternoon, until developing cumulus lifts to above 3K feet. IFR conditions can be expected where thunderstorms occur this afternoon. Increasing clouds should keep fog to a minimum tonight, with the best chances for fog in the east. Even where fog occurs it should be confined to valley locations, and will leave fog out of the TAFS. Winds will remain light and variable through the forecast period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SBH LONG TERM...SHALLENBERGER AVIATION...SBH
Hazardous weather outlook, Jul 15, 3:24 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 324 PM EDT Mon Jul 15 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 324 PM EDT Mon Jul 15 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible through this evening, with the main threat being heavy rainfall that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rainfall could lead to localized flooding on Wednesday. Thunderstorms will be possible at times from Tuesday through Sunday, although the thunderstorm chances on Friday and Saturday will mainly be confined to areas near the Virginia and Tennessee border. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed flooding this evening. SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:18 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Jul 15, 6:02 PM EDT | Areal Flood Advisory | JKL | McCreary | 118 min |
| Jul 15, 7:16 PM EDT | Special Weather Statement | JKL | Knox | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.